MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: to date the lens remains implanted but an explant is planned (date unknown).(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during a post-operative examination, there was a mechanical complication with an intraocular lens (iol) implanted into the patient left eye.The patient's pre- and post-op visual acuity was reported as 20/25 for the left eye.An explant of the intraocular lens is planned.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the intraocular lens (iol) was explanted as planned because the symfony toric lens flipped axis and induced cylinder that the patient did not tolerate.The patient experienced poor visual acuity.An incision enlargement was required to remove the initial iol.There were no other medical or surgical intervention planned or performed and no patient injury.The explanted iol was replaced with another lens of a different model and higher diopter.The patient was doing well post-operatively.Visual acuity: os (surgical eye) 20/25, j1.As a result of the additional information, the following field have been updated: patient code 3191: explant.Patient code 3191: incision enlargement.Device evaluation: product testing could not be performed because the product was not returned.The complaint cannot be confirmed.Manufacturing records review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no similar complaints were received from this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: in review of the supplemental mdr, it was determine that method code 3331 was inadvertently not included in the report.As a result the following field has been updated: method code - 3331.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8729917
Report Number9614546-2019-00577
Device Sequence Number2472238
Product Code POE
UDI-Device Identifier05050474605039
UDI-Public(01)05050474605039(17)210711
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer07/11/2019
08/09/2019
10/25/2020
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/05/2019
08/09/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005